MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Failure to Advance (2524); Communication or Transmission Problem (2896); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a tip detachment occurred.A percutaneous coronary intervention was being performed.Vascular access was obtained via a femoral approach.The 90% stenosed target lesion was located in the severely tortuous and severely calcified distal right coronary artery.A non bsc guide catheter and this comet pressure guidewire were selected.During advancement torque was applied at the tortuous portion of the lesion, the device was able to advance but was not unable to cross the lesion.They attempted to remove and insert the device several times, but they were still unable to cross the lesion.When the device was removed again, it was noticed that the opaque tip did not move the same and the pd value had disappeared on the polaris system.At this time, they found that a separation occurred near the pressure sensor and laser cut portion.Negative pressure was applied to the guide catheter with a syringe, and the separated part was able to be pulled back into the guide catheter.A 1.75 non-bsc balloon catheter was then used to trap and remove the separated tip.No patient complications were reported; however, due to the amount of exposure and prolonged procedure time the procedure was not completed.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the comet pressure wire was returned with only the proximal end of the wire.Device analysis identified that the wire was separated 2.5cm from the tip.The total wire length is 185cm, the total wire length returned was 182.5cm.Functionality of the device could not be confirmed due to the damage of the device.The coefficient was confirmed to be programmed per specification.The device showed a slight bend located 32.5cm from the tip.Materials testing analysis & characterization images identified that the fractured beams and cracking of the adjacent slots appear to be consistent with reverse bending fatigue failure.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint of device separation was confirmed.Device analysis determined the condition of the returned device was consistent with the reported information.
 
Event or Problem Description

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10271806
Report Number2134265-2020-08607
Device Sequence Number811060
Product Code DXO
UDI-Device Identifier08714729904403
UDI-Public08714729904403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025062757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;